Study title and authors:
Association between statin-associated myopathy and skeletal muscle damage.
Mohaupt MG, Karas RH, Babiychuk EB, Sanchez-Freire V, Monastyrskaya K, Iyer L, Hoppeler H, Breil F, Draeger A.
Department of Nephrology and Hypertension, Inselspital, University of Bern, Bern, Switzerland.
This study can be accessed at: http://www.ncbi.nlm.nih.gov/pubmed/19581603
The study included:
(i) 44 patients with clinically diagnosed statin-associated myopathy
(ii) 19 patients who were taking statins and had no myopathy
(iii) 20 patients who had never taken statins and had no myopathy
The study found:
(a) there was a high prevalence of muscle injury in patients (25 out of 44) who had statin-associated myopathy.
(b) muscle symptoms normally improve rapidly after stopping statin therapy.
(c) structural muscle injury did persist in some patients even after they had discontinued statin therapy.
In this study patients taking statins had a 39% incidence of structural muscle damage.
More information on this subject: Books : Scientific Studies : Other Websites : Videos : Food Mall